Alert archive / Minnesota / Winter Storm Watches in 2019
Winter Storm Watch 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Feb 18, 2019, 3:20 PM CST for 4 counties in Wisconsin; 12 counties in Minnesota. It took effect at Feb 20, 2019, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2019, 3:20 PM CST (21:20 UTC)
- In effect from
- Feb 20, 2019, 12:00 AM CST
- Expired
- Feb 19, 2019, 3:42 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Dunn County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 64 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS43 KMPX 182120 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 320 PM CST Mon Feb 18 2019 ...Heavy snow possible from south central Minnesota through west- central late Tuesday night through Wednesday evening... .Accumulating snow is expected to begin late Tuesday night and continue through Wednesday afternoon and evening. The heaviest snowfall is expected Wednesday morning. While confidence is still somewhat low in where the heaviest snow will fall and in what amounts, the highest confidence for accumulations of 5-7 inches looks to be from south- central Minnesota through west- central Wisconsin. Snowfall is anticipated to particularly impact Tuesday morning's commute, with additional impacts possible during the evening commute across portions of east- central Minnesota and west- central Wisconsin.. MNZ076-077-082>085-091>093-190530- /O.NEW.KMPX.WS.A.0005.190220T0600Z-190220T2100Z/ Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Le Sueur, Faribault, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 320 PM CST Mon Feb 18 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 inches possible. * WHERE...Portions of south central Minnesota. * WHEN...From late Tuesday night through Wednesday afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ063-070-078-WIZ023>026-190530- /O.NEW.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/ Washington-Dakota-Goodhue-St. Croix-Pierce-Dunn-Pepin- Including the cities of Stillwater, Hastings, Red Wing, Hudson, River Falls, Prescott, Menomonie, and Durand 320 PM CST Mon Feb 18 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 inches possible. * WHERE...Portions of west central Wisconsin and east central and southeast Minnesota. * WHEN...From late Tuesday night through Wednesday afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
3 follow-up statements
814 WWUS43 KMPX 182132 AAC WSWMPX URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Twin Cities/Chanhassen MN 332 PM CST Mon Feb 18 2019 ...Heavy snow possible from south central Minnesota through west- central late Tuesday night through Wednesday evening... .Accumulating snow is expected to begin late Tuesday night and continue through Wednesday afternoon and evening. The heaviest snowfall is expected Wednesday morning. While confidence is still somewhat low in where the heaviest snow will fall and in what amounts, the highest confidence for accumulations of 5-7 inches looks to be from south- central Minnesota through west- central Wisconsin. Snowfall is anticipated to particularly impact Wednesday morning's commute, with additional impacts possible during the evening commute across portions of east- central Minnesota and west- central Wisconsin.. MNZ076-077-082>085-091>093-191200- /O.CON.KMPX.WS.A.0005.190220T0600Z-190220T2100Z/ Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Le Sueur, Faribault, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 332 PM CST Mon Feb 18 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 inches possible. * WHERE...Portions of south central Minnesota. * WHEN...From late Tuesday night through Wednesday afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ063-070-078-WIZ023>026-191200- /O.CON.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/ Washington-Dakota-Goodhue-St. Croix-Pierce-Dunn-Pepin- Including the cities of Stillwater, Hastings, Red Wing, Hudson, River Falls, Prescott, Menomonie, and Durand 332 PM CST Mon Feb 18 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 inches possible. * WHERE...Portions of west central Wisconsin and east central and southeast Minnesota. * WHEN...From late Tuesday night through Wednesday afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
564 WWUS43 KMPX 190403 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1003 PM CST Mon Feb 18 2019 ...Heavy snow possible from south central Minnesota through west central Wisconsin late Tuesday night through Wednesday... .A Winter Storm Watch has been issued for late Tuesday night through Wednesday for parts of south and east central Minnesota into far west central Wisconsin, generally south and east of a St James to Eagan to New Richmond Wisconsin line. Accumulating snow is expected to begin late Tuesday night and continue through Wednesday, with the highest snowfall rates expected on Wednesday morning. Snowfall is anticipated to particularly impact the Wednesday morning commute, with additional impacts possible during the evening commute across portions of east central Minnesota and west central Wisconsin. While confidence is still somewhat low regarding the track of heaviest snow, the highest confidence for accumulations of 5-7 inches looks to be from south central Minnesota through west central Wisconsin. MNZ076-077-082>085-091>093-191200- /O.CON.KMPX.WS.A.0005.190220T0600Z-190220T2100Z/ Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Le Sueur, Faribault, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1003 PM CST Mon Feb 18 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 inches possible. * WHERE...Portions of south central Minnesota. * WHEN...From late Tuesday night through Wednesday afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ063-070-078-WIZ023>026-191200- /O.CON.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/ Washington-Dakota-Goodhue-St. Croix-Pierce-Dunn-Pepin- Including the cities of Stillwater, Hastings, Red Wing, Hudson, River Falls, Prescott, Menomonie, and Durand 1003 PM CST Mon Feb 18 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 inches possible. * WHERE...Portions of west central Wisconsin and east central and southeast Minnesota. * WHEN...From late Tuesday night through Wednesday afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
796 WWUS43 KMPX 190942 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 342 AM CST Tue Feb 19 2019 ...HEAVY SNOW LIKELY ACROSS ALL OF CENTRAL AND SOUTHERN MINNESOTA THROUGH WESTERN WISCONSIN TONIGHT THROUGH WEDNESDAY EVENING... .A Winter Storm Warning has been issued for much of east central through southern Minnesota and western Wisconsin starting tonight and continuing through Wednesday evening. The Warning is along and south of a line from Rush City to Saint Cloud to Litchfield to Granite Falls and Canby. This includes all of west central Wisconsin, all of the Twin Cities metro and all of the Mankato area, along with Interstate 35 south of Rush City, Interstate 94 between Saint Cloud and Eau Claire, and the Interstate 90 corridor. Total snowfall accumulations of 6 to 9 inches can be expected within the Warning area, some snow heavy at times, particularly during the Wednesday morning rush. Snowfall is expected to continue much of the day on Wednesday, potentially with rates around 1 inch per hour. Snowfall will diminish Wednesday afternoon and evening but still impacting the evening rush. A Winter Storm Watch is in effect north of the Warning, accounting for some uncertainty in the expected snowfall amounts. Snowfall may range as little as 4 inches to as high as 7 inches in the Watch area. Later updates will determine whether areas in the Watch are upgraded to a Winter Weather Advisory or a Winter Storm Warning. Hazardous travel conditions can be expected due to snow covered roads and reduced visibilities. Plan for extra travel time, especially for the Wednesday morning and evening commutes. MNZ070-078-191800- /O.UPG.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/ /O.NEW.KMPX.WS.W.0006.190220T0600Z-190221T0000Z/ Dakota-Goodhue- Including the cities of Hastings and Red Wing 342 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches expected. * WHERE...Dakota and Goodhue Counties. * WHEN...From midnight tonight to 6 PM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will likely impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ076-077-082>085-091>093-191800- /O.UPG.KMPX.WS.A.0005.190220T0600Z-190220T2100Z/ /O.NEW.KMPX.WS.W.0006.190220T0600Z-190221T0000Z/ Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Le Sueur, Faribault, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 342 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches expected. * WHERE...Portions of south central Minnesota. * WHEN...From midnight tonight to 6 PM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will likely impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ063-WIZ023>026-191800- /O.UPG.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/ /O.NEW.KMPX.WS.W.0006.190220T1200Z-190221T0600Z/ Washington-St. Croix-Pierce-Dunn-Pepin- Including the cities of Stillwater, Hudson, River Falls, Prescott, Menomonie, and Durand 342 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches expected. * WHERE...In Wisconsin, St. Croix, Pierce, Dunn and Pepin Counties. In Minnesota, Washington County. * WHEN...From 6 AM Wednesday to midnight CST Wednesday night. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will likely impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ058>060-064>069-073>075-191800- /O.NEW.KMPX.WS.W.0006.190220T0600Z-190221T0000Z/ Meeker-Wright-Hennepin-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Redwood-Brown-Nicollet- Including the cities of Litchfield, Monticello, Minneapolis, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Redwood Falls, New Ulm, and St Peter 342 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches expected. * WHERE...Portions of central, east central, south central, southwest and west central Minnesota. * WHEN...From midnight tonight to 6 PM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will likely impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ051>053-061-062-WIZ014>016-027-028-191800- /O.NEW.KMPX.WS.W.0006.190220T1200Z-190221T0600Z/ Sherburne-Isanti-Chisago-Anoka-Ramsey-Polk-Barron-Rusk-Chippewa- Eau Claire- Including the cities of Elk River, Cambridge, Center City, Blaine, St Paul, Osceola, Rice Lake, Ladysmith, Chippewa Falls, and Eau Claire 342 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches expected. * WHERE...Portions of northwest and west central Wisconsin and central and east central Minnesota. * WHEN...From 6 AM Wednesday to midnight CST Wednesday night. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will likely impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ041-047>049-054>057-191800- /O.NEW.KMPX.WS.A.0006.190220T0600Z-190221T0000Z/ Douglas-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi- Including the cities of Alexandria, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, and Willmar 342 AM CST Tue Feb 19 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Portions of central and west central Minnesota. * WHEN...From late tonight through Wednesday afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ042>045-050-191800- /O.NEW.KMPX.WS.A.0006.190220T1200Z-190221T0600Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton- Including the cities of Long Prairie, Little Falls, Princeton, Mora, and Foley 342 AM CST Tue Feb 19 2019 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Todd, Morrison, Mille Lacs, Kanabec and Benton Counties. * WHEN...From Wednesday morning through Wednesday evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 11:30 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 18, 11:30 AM CST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1130 AM CST Mon Feb 18 2019 .UPDATE... Issued at 536 AM CST Mon Feb 18 2019 Updated to include 12z aviation discussion below. && .SHORT TERM...(Today through Tuesday) Issued at 245 AM CST Mon Feb 18 2019 Surface analysis early this morning shows extensive high pressure sagging southeast from southwestern Canada into deep South. A large double-barreled low sits over the Mid-Atlantic region with a trailing cold front over the eastern seaboard. Aloft, a large bowl-shaped trough lingers over the western CONUS while a northern stream shortwave trough shifts east over the Great Lakes region and zonal flow continues over the southern 2/3 of the lower 48. The short-term period of this forecast will remain very quiet as the high pressure area slides south and east into the northern tier states and through the Great Lakes today through Tuesday. Despite the passage of the surface high along with a slight ridge aloft building across the area, a result of deepening of the western trough, plenty of deep moisture will keep clouds in place through Tuesday. Not seeing much at all in the way of low clouds via observations and satellite imagery upstream, and model soundings do show a drying-out layer in the lowest 5-8 kft, so will look to mid-to-upper level clouds holding fairly steady throughout the short-term period. The ridge aloft will pass over and to the east of the area by late Tuesday afternoon in concert with the center of high pressure moving into the Mid-Atlantic region. Deep southwesterly flow on the backside of the ridge aloft plus on the western periphery of the large high pressure circulation will pump additional deep moisture into the region. This will add to the cloud cover in place but the slower pace of the developing low pressure system in the southwest CONUS will keep precipitation from moving into the area by Tuesday afternoon so will keep the forecast dry through then. Temperatures will run rather steady both today and tomorrow with a similar airmass remaining in place both days. Highs will run between 10F and 20F. The combination of modest cold air advection and imperfect radiational cooling coming tonight with the approaching high pressure center and lighter winds will result in min temps early Tuesday morning mainly between -5F and -10F. .LONG TERM...(Tuesday night through Sunday) Issued at 245 AM CST Mon Feb 18 2019 Amplified pattern will continue through the period. Couple of snow producers will affect the region later Tuesday night into Wednesday night and again Friday into next weekend. Upper level trough lifts northeast across the CWA Wednesday. GEFS plumes are indicating QPF in the 0.30 to 0.40 across the eastern CWA with forecast snow totals 4 to 6 inches over the eastern 2/3rds of the area. Snow affects mainly along and south of I-94 by Wednesday morning, so a slow go for the Wednesday morning commute is expected. The heaviest snow occurs during Wednesday morning as the trough lifts northeast. We should see improving conditions by the evening commute over most of MN, perhaps lingering into west central WI into the evening. A short respite in the snow threat for Thursday with the next system already affecting the CWA Friday. The right entrance region of a 130kt plus 300mb jet moves through southern Canada forcing a streak of snow along a developing baroclinic zone over the eastern Dakotas/Minnesota. This should develop snow over a good portion of the CWA. We will retain the high blended guidance PoPs for this. Following this system, the southwest CONUS tough ejects northeast in response to yet another strong trough dropping southeast across the Pacific Northwest. Both deterministic models have trended close to there development of strong cyclogenesis over the Texas/Oklahoma Panhandle region and lifting northeast and deepening as it moves into Iowa by Saturday night and over the Great Lakes region Sunday. The models have been quite erratic of late with timing of the forcing western CONUS trough lifting northeast. Warming ahead of the storm could put the eastern portion of the area in jeopardy for at least type of mixed precipitation Saturday. It remains early, but confidence is increasing there will be some sort of storm system affecting the region next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1130 AM CST Mon Feb 18 2019 VFR expected throughout the period. Increasing high/mid clouds tonight, with ceilings expected to remain above 10k ft through the morning. Light NW winds back to S through tomorrow morning. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ Wed...IFR with -SN. Wind E 5-10 kts. Thu...MVFR cigs possible. Wind WSW 5 kts. Fri...MVFR cigs. -SN/IFR possible late. Wind SE 5-10 kts becoming ESE. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...JPC LONG TERM...DWE AVIATION...ETA
Hazardous weather outlook, Feb 18, 11:38 AM CST, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1138 AM CST Mon Feb 18 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1138 AM CST Mon Feb 18 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Several inches of snow looks likely across most of the area from overnight Tuesday through and Wednesday. Snowfall will likely affect the Wednesday morning commute, with difficulties Wednesday afternoon also looking possible across western Wisconsin. Additional accumulating snowfall looks possible Friday with another, more-organized, snowstorm possible Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Feb 18, 10:15 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 AM CST MON FEB 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 SE FAIRMONT 43.65N 94.45W
02/18/2019 M2.0 INCH MARTIN MN COCORAHS
COCORAHS STATION MN-MT-6, FAIRMONT.
&&
CEONearby
Winter Storm Watches in Minnesota, 2019Winter Storm Watches in Wisconsin, 2019Every winter storm watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.